Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 169, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Aug 5, 2017, 10:33 AM CDT for Cooper County, Missouri. It took effect at Aug 6, 2017, 6:00 AM CDT. It was in force for 50 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2017, 10:33 AM CDT (15:33 UTC)
- In effect from
- Aug 6, 2017, 6:00 AM CDT
- Expired
- Aug 8, 2017, 8:26 AM CDT
- In force
- 50 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 138 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Petite Saline Creek near Boonville (BONM7). The gauge peaked at 7.52 ft at Aug 7, 2017, 3:00 AM CDT.
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 19.5 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06909950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
622
WGUS43 KEAX 051533
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1033 AM CDT Sat Aug 5 2017
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson
Counties.
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
Lamine River near Otterville affecting Cooper County.
Petite Saline Creek near Boonville affecting Cooper County.
South Grand River at Urich affecting Bates...Cass and Henry
Counties.
.Moderate to heavy rain will form over the next 24 hours across the entire area. Expect 2 to 4 inches to be commonplace with some locations receiving more than 4 inches of rain. This will cause several streams to experience at least minor flooding and perhaps moderate flooding over the next few days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-061533-
/O.NEW.KEAX.FL.W.0165.170806T1434Z-170808T1930Z/
/BLRM7.2.ER.170806T1434Z.170807T0600Z.170807T1930Z.UU/
1033 AM CDT Sat Aug 5 2017
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Big Creek at Blairstown.
* from Sunday morning to Tuesday afternoon.
* At 10:00 AM Saturday the stage was 13.7 feet.
* Flood stage is 20.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by late Sunday morning and
continue to rise to near 23.3 feet by early Monday morning. The
river will fall below flood stage by early Monday afternoon.
* At 23.0 feet...Flooding occurs at the west approach to the N
Highway bridge located 0.2 miles west of Blairstown. Flooding also
occurs across B Highway near Big Creek which is several miles
northwest of Blairstown.
* At 20.0 feet...The west bank of the creek begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 13.7 Sat 10 AM 23.3 early Monday morning
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$
MOC101-159-061532-
/O.NEW.KEAX.FL.W.0166.170806T1521Z-170808T1446Z/
/VLYM7.2.ER.170806T1521Z.170807T0000Z.170807T1446Z.NO/
1033 AM CDT Sat Aug 5 2017
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Blackwater River at Valley City.
* from Sunday morning to Tuesday morning.
* At 10:00 AM Saturday the stage was 3.5 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by late Sunday morning and
continue to rise to near 28.1 feet by Sunday evening. The river
will fall below flood stage by late Monday morning.
* At 25.0 feet...County Highway E near Valley City and Highway 23
near the Perry State Wildlife Area are under water.
* At 22.0 feet...Woodlands and farm fields along the river begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 3.5 Sat 10 AM 28.1 Sunday evening
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$
MOC053-195-061532-
/O.NEW.KEAX.FL.W.0167.170806T1136Z-170810T1822Z/
/BLVM7.2.ER.170806T1136Z.170808T0600Z.170809T1822Z.NO/
1033 AM CDT Sat Aug 5 2017
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Blackwater River near Blue Lick.
* from Sunday morning to Thursday afternoon.
* At 9:45 AM Saturday the stage was 9.1 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
rise to near 30.1 feet by early Tuesday morning. The river will
fall below flood stage by early Wednesday afternoon.
* At 29.0 feet...Livestock in pastures along the river may be
endangered. Extensive damage also occurs to cropland and pasture.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 9.1 Sat 10 AM 30.1 early Tuesday morning
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$
MOC053-061532-
/O.NEW.KEAX.FL.W.0168.170806T1316Z-170808T0242Z/
/OTTM7.2.ER.170806T1316Z.170806T1800Z.170807T0242Z.NO/
1033 AM CDT Sat Aug 5 2017
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Lamine River near Otterville.
* from Sunday morning to Monday evening.
* At 10:15 AM Saturday the stage was 0.5 feet.
* Flood stage is 15.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
rise to near 18.7 feet by early Sunday afternoon. The river will
fall below flood stage by Sunday before midnight.
* At 18.0 feet...Some gravel roads upstream and downstream from
Otterville are under water. In addition State Highway 135 may be
overtopped by flood waters 2 miles north of Clifton City.
* At 15.0 feet...Low lying woodlands and fields along the river
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Lamine River
Otterville 15 0.5 Sat 10 AM 18.7 early Sunday afternoon
&&
LAT...LON 3869 9303 3887 9305 3894 9304 3894 9298 3869 9294
$$
MOC053-061532-
/O.NEW.KEAX.FL.W.0169.170806T1100Z-170808T1326Z/
/BONM7.2.ER.170806T1100Z.170807T0600Z.170807T1326Z.UU/
1033 AM CDT Sat Aug 5 2017
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Petite Saline Creek near Boonville.
* from Sunday morning to Tuesday morning.
* At 9:30 AM Saturday the stage was 3.2 feet.
* Flood stage is 16.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
rise to near 20.7 feet by early Monday morning. The river will fall
below flood stage by Monday morning.
* At 19.5 feet...The creek floods U Highway about 4 miles southeast
of Boonville.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Petite Saline Creek
Boonville 16 3.2 Sat 09 AM 20.7 early Monday morning
&&
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279
$$
MOC013-037-083-061532-
/O.NEW.KEAX.FL.W.0170.170806T2050Z-170808T1953Z/
/URHM7.2.ER.170806T2050Z.170807T0600Z.170807T1953Z.UU/
1033 AM CDT Sat Aug 5 2017
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The South Grand River at Urich.
* from Sunday afternoon to Tuesday afternoon.
* At 10:15 AM Saturday the stage was 7.7 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by Sunday afternoon and continue
to rise to near 26.1 feet by early Monday morning. The river will
fall below flood stage by early Monday afternoon.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5
miles of the river. Areas affected include low lying pastures along
with cropland and secondary roads.
&&
Latest
Location FS Stage Day/Time Forecast
South Grand River
Urich 24 7.7 Sat 10 AM 26.1 early Monday morning
&&
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425
$$1 follow-up statement
133
WGUS83 KEAX 060712
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
212 AM CDT Sun Aug 6 2017
...The Flood Warning is cancelled for the following rivers in
Missouri...Kansas...
Crooked River near Richmond affecting Ray County.
Indian Creek at Overland Park affecting Johnson and Jackson
Counties.
Petite Saline Creek near Boonville affecting Cooper County.
Tomahawk Creek at Roe Avenue affecting Johnson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC177-060742-
/O.CAN.KEAX.FL.W.0171.000000T0000Z-170808T0714Z/
/RICM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
212 AM CDT Sun Aug 6 2017
The Flood Warning is cancelled for
The Crooked River near Richmond.
* At 1:30 AM Sunday the stage was 5.4 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will crest below flood stage with a value of
5.6 feet this morning.
&&
Latest
Location FS Stage Day/Time Forecast
Crooked River
Richmond 20 5.4 Sun 01 AM 5.6 this morning
&&
LAT...LON 3935 9407 3938 9402 3932 9389 3928 9392
$$
KSC091-MOC095-060742-
/O.CAN.KEAX.FL.W.0177.000000T0000Z-170807T0732Z/
/OPDK1.1.ER.170806T0448Z.170806T0515Z.170806T0524Z.NO/
212 AM CDT Sun Aug 6 2017
The Flood Warning is cancelled for
The Indian Creek at Overland Park.
* At 1:15 AM Sunday the stage was 13.7 feet.
* Flood stage is 14.0 feet.
* Fell below flood stage at 12:24 AM Sunday.
* Forecast...The river will continue to fall.
* At 8.0 feet...Low-lying land along the creek begins to flood,
including a paved bike and walking path.
&&
Latest
Location FS Stage Day/Time Forecast
Indian Creek
Overland Park 14 13.7 Sun 01 AM 12.8 early this morning
&&
LAT...LON 3892 9470 3894 9470 3895 9466 3894 9462 3892 9462
$$
MOC053-060742-
/O.CAN.KEAX.FL.W.0169.000000T0000Z-170808T1326Z/
/BONM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
212 AM CDT Sun Aug 6 2017
The Flood Warning is cancelled for
The Petite Saline Creek near Boonville.
* At 1:30 AM Sunday the stage was 3.3 feet.
* Flood stage is 16.0 feet.
* Forecast...The river will crest below flood stage with a value of
10.0 feet Monday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Petite Saline Creek
Boonville 16 3.3 Sun 01 AM 10.0 Monday morning
&&
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279
$$
KSC091-060742-
/O.CAN.KEAX.FL.W.0179.000000T0000Z-170807T0800Z/
/TCRK1.1.ER.170806T0340Z.170806T0516Z.170806T0637Z.UU/
212 AM CDT Sun Aug 6 2017
The Flood Warning is cancelled for
The Tomahawk Creek at Roe Avenue.
* At 2:01 AM Sunday the stage was 11.4 feet.
* Flood stage is 13.0 feet.
* Fell below flood stage at 1:37 AM Sunday.
* Forecast...The river will continue to fall.
&&
Latest
Location FS Stage Day/Time Forecast
Tomahawk Creek
Roe Avenue 13 11.4 Sun 02 AM 7.0 early this morning
&&
LAT...LON 3889 9466 3891 9466 3894 9463 3893 9461 3890 9463
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 5, 6:15 AM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Aug 5, 6:15 AM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
615 AM CDT Sat Aug 5 2017
.Discussion...
Issued at 317 AM CDT SAT AUG 5 2017
A potentially significant flash flood event remains on track
beginning this evening and well into the overnight hours from
eastern Kansas to central Missouri, including the Kansas City
metro. Widespread rainfall totals between 2 to 4 inches are
anticipated, with locally higher amounts possible.
The lingering expansive surface ridge will quickly dissolve across
the southern CWA as leeside surface low pressure develops over
western Kansas and brings a surge of low level moisture north into
the area. Additionally, water vapor imagery currently depicts a
steady corridor of mid-level moisture advecting as far east as
central Kansas. Both of these moisture sources will continue to
advect into southern and central Missouri by the afternoon, steadily
saturating the vertical column, with precipitable water values
approaching 2 inches during peak activity. A series of shortwave
disturbances are noted across south central Nebraska and central
Kansas and have already triggered initial thunderstorms across
eastern Kansas. A SW-NE low-level jet has also developed from
central Oklahoma to northeastern Kansas, which will further fuel
this leading activity. Despite the lingering dry air mass
currently in place across the area, this will present the initial
round of thunderstorm activity within the western CWA and will
steadily push eastward into western Missouri by the mid morning.
An MCS may form by the early afternoon, which could play a role
in exactly where the flash flood threat will be focused later
this evening. By the late afternoon, gusty winds and hail are
possible within any storms which form across eastern KS and
western MO, generally south of Kansas City, where moderate surface
based instability will build south of the northward propagating
frontal boundary.
The main focus for the period is the advertised flash flooding risk
as moisture fields continue to deepen and ascent is enhanced as the
LLJ steadily strengthens this evening. While model agreement has
improved with time, there still remains some discrepancy on the
exact placement of highest rainfall totals. This will largely
depend on the placement of both the LLJ and any lingering outflow
boundaries from earlier convection. The general consensus is that
the northward extent of the LLJ will somewhat be hindered by an
west to east outflow boundary, in addition to lingering surface
high pressure across northern Missouri and points north. Thus,
have placed the highest rainfall totals generally along and south
of the Missouri River. Given the prolonged duration of the event,
and the efficiency of anticipated rain rates, flash flooding
remains likely in the course of the evening and overnight hours.
Additionally, rapid responses in river levels and subsequent
flooding is possible, even as precipitation clears southeast of
the area Sunday morning. A Flash Flood Watch remains in effect
from 10 AM Saturday to 7 AM Sunday morning.
Unseasonably cool temperatures will persist through the forecast
period, with the highest readings not expected to exceed the lower
80s. The next chance of precipitation will return by the mid-week
as a weak shortwave trough advances over the area. At this time,
not anticipating additional significant weather hazards beyond
Saturday and Sunday.
&&
.Aviation...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 609 AM CDT SAT AUG 5 2017
A weakening line of thunderstorms will affect the terminals
Saturday morning, though ceiling heights and visibilities should
remain VFR during this time. Lingering vicinity storms will
continue through the afternoon before moderate to perhaps heavy
thunderstorm activity will commence this evening. Conditions will
likely degrade to MVFR during the evening and the early overnight
hours. May need to account for IFR conditions during subsequent
forecasts. Dry conditions will likely hold off until late Sunday
morning.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch from 10 AM CDT this morning through Sunday
morning for KSZ025-057-060-103>105.
MO...Flash Flood Watch from 10 AM CDT this morning through Sunday
morning for MOZ028>033-037>040-043>046-053-054.
&&
Discussion...Welsh
Aviation...WelshHazardous weather outlook, Aug 5, 3:12 AM CDT, 7 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 312 AM CDT Sat Aug 5 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-060815- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 312 AM CDT Sat Aug 5 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Flash flooding potential is possible Saturday night through Sunday morning over areas along and south of I-70, including the Kansas City metro. Widespread rainfall totals between 2 to 4 inches are expected, with locally higher amounts possible. River levels will likely see rapid increases, with subsequent flooding possible. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday Hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 10:33 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 4 days |
| Aug 5, 10:33 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 3 days |
| Aug 5, 10:33 AM CDT | River Flood Warning | EAX | Cooper, Saline | 8 days |
| Aug 5, 10:33 AM CDT | River Flood Warning | EAX | Cooper | 59 hr |
| Aug 5, 10:33 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 3 days |
| Aug 5, 4:55 PM CDT | Areal Flood Advisory | EAX | Cass, Henry, Jackson, Johnson | 6 hr |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.